Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
167 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can antibiotics affect urine culture test result?

Hello, I ve been on Cefpoxidime Proxetil for about 4 days for what was perhaps the onset of a kidney infection, because I became so paranoid I also wanted to rule out STD s so I asked to get tested and had a urine culture done. I was already on the antibiotics when I took this test. My question is, can that affect the results of my test? It came back negative but I was just wondering if the antibiotic can alter that?
Tue, 13 Oct 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Antibiotic will affect the urine culture result. If you are doing a culture and sensitivity test then it is okay to do. You can complete this course of antibiotic Cefpodoxime. Culture will be positive if you are resistant to this antibiotic and will show the sensitive antibiotics which can be used also.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Nishad B. N., General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Can antibiotics affect urine culture test result?

Hi, Antibiotic will affect the urine culture result. If you are doing a culture and sensitivity test then it is okay to do. You can complete this course of antibiotic Cefpodoxime. Culture will be positive if you are resistant to this antibiotic and will show the sensitive antibiotics which can be used also. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Nishad B. N., General & Family Physician